MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH EQUIPLITE SU MTL BLADE MAC 3; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH EQUIPLITE SU MTL BLADE MAC 3; LARYNGOSCOPE, RIGID
Model Number IPN915471
Medical Device Problem Code Environmental Compatibility Problem (2929)
Health Effect - Clinical Code Hypoventilation (1916)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the incident "involved a 58-year-old patient treated for excision of a dentogenic cyst using caldwell-luc way.When using the blade on a laryngoscopy handle for intubation, after anesthesia of the patient, the light of the blade suddenly turned off." additional information received by the customer stated that the "batteries of the laryngoscope handle was changed as opposed to using the prepared back-up laryngoscope device as the patient did not present any criteria of difficult intubation".The customer continued by reporting that the new batteries were positioned correctly in the handle and the handle was working with another blade.Further information provided reported that "the intubation was done pretty quickly.Only one additional hypnotic injection was needed which took less than five minutes.No desaturation observed and patient is evolving favourably without complication".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The sample was returned by the customer and sent to the manufacturing facility for investigation.The manufacturing site reports: "the customer returned one rusch equiplite su mtl blade mac 3 along with the involved handle of rusch dolphin for investigation.The visual examination did not reveal any obvious defects or anomalies, as the device appears typical.There were several small scratch marks noted on the internal locking mechanism of the handle.These marks reveal that the device (handle dolphin) has been used multiple times by the end user, and they are indicative of increased wear or groove worn out.Functional inspection was performed per laryngoscope blade ifu (rev l02203 r02) by attaching to the standard system handle.Click into place.Lift blade and verify illumination.The blade was functional with the handle with ease and with proper light output.The blade and handle were reattached and disassembled multiple times with no issues observed of light off as reported.The complaint cannot be confirmed.There were several small scratch marks noted on the internal locking mechanism of the handle.These marks reveal that the device (handle) has been used multiple times by the end user, and they are indicative of increased wear or groove worn out.There were no anomalies revealed during functional testing that would be able to contribute to light off the failure of the blade.Even though we performed the functional testing of a blade with a standard mini handle, the blade was found functional with the handle and no issues were observed of light off as reported.The ifu for this product (l02203, rev 02 states, "attach to standard system handle.Click into place.Lift blade and verify illumination.After use, dispose according to standard biological hazard procedures." the device history record for lot code 2012731 was reviewed and no issue that could have contributed to the reported failure was noted.The device was manufactured according to release specification." the complaint cannot be confirmed.Visual inspection did not reveal any obvious defects or anomalies, as the device appears typical.All edges of the returned blade and handle were examined, with no abnormalities observed that would be contributed to light off issues of the blade as reported.Functional testing revealed that the blade was fully functional with the handle with ease.The blade and handle were reattached and disassembled multiple times with no issues observed of light off.There were no anomalies revealed during functional testing that would be contributed to light off issues of the blade to an end user in any way.A device history record review was performed, with no issues found that could have contributed to the reported failure.No problem was found with the returned device.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
RUSCH EQUIPLITE SU MTL BLADE MAC 3
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TRUPHATEK INTERNATIONAL LTD.
14 benny gaon street
p.o. 8051
netanya 42504 43
IS   4250443
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14842904
Report Number8030121-2022-00023
Device Sequence Number19425031
Product Code CCW
UDI-Device Identifier14026704711519
UDI-Public14026704711519
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date11/15/2025
Device Model NumberIPN915471
Device Catalogue Number004651003
Device Lot Number2012731
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LARYNGOSCOPE HANDLE.; LARYNGOSCOPE HANDLE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexUnknown